Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 69, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 2, 2015, 11:56 AM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Apr 5, 2015, 2:00 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 11:56 AM EDT (15:56 UTC)
- In effect from
- Apr 5, 2015, 2:00 AM EDT
- Expired
- Apr 5, 2015, 8:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River near Hutsonville (HUTI2).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
729
WGUS43 KIND 021556
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 AM EDT THU APR 2 2015
...The National Weather Service in Indianapolis has issued a Flood
Warning for the following rivers in southern Indiana...
East Fork White River...Muscatatuck River...White River...Wabash
River...
.Moderate to heavy rainfall tonight and Friday morning will cause
flooding in southern Indiana. Extensive flooding approaching levels
seen in March is possible this weekend and early next week. Rainfall
in southern Indiana may exceed 3 inches in some areas.
Rivers levels remained low levels late Thursday morning. Rain
covered much of the area. Heavier rain is expected tonight and
Friday. This will cause rivers to rise and flood.
Flooding will affect local and state roads...agricultural lands...
river parks and possible some residential areas.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-031556-
/O.NEW.KIND.FL.W.0058.150404T0645Z-000000T0000Z/
/SERI3.1.ER.150404T0645Z.150405T1800Z.000000T0000Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Seymour.
* from late Friday night until further notice.
* At 11:00 AM Thursday the stage was 6.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 15.1 feet by Sunday early afternoon.
* At 15.0 feet...Lowland agricultural flooding in progress. County
road 725 N (near Rockford) floods. Indiana 258 east of Cortland
may flood. On December 8 2014...about an inch of water flowed over
Reddington Street near the East Fork White River Bridge as the
river crested.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$
INC093-101-031556-
/O.NEW.KIND.FL.W.0059.150406T0112Z-150411T0130Z/
/BEDI3.1.ER.150406T0112Z.150407T1800Z.150410T1330Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River near Rivervale.
* from Sunday evening to Friday April 10.
* At 11:30 AM Thursday the stage was 9.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday before midnight and
continue to rise to near 23.8 feet by Tuesday evening.the river
will fall below flood stage by late Friday morning.
* At 25.0 feet...During the late March 2008 flood, the Bedford Times
reported the following County Roads still under water; River Road,
entire Road; Bartlettsville Road, by the bridge and in the bottoms;
Judah-Logan Road, by the bridge; Logan Bottoms, the gravel part;
Donica Church Road, between Logan Bottom and the hill; Peerless
Road, by Mica Metals; Little Salt Creek Run; Stumphole Bridge Road,
near Indiana State Road 450; Huron-Williams Road; Lawrenceport
Road; Rivervale Road and Earl Road.
&&
LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
3872 8631 3878 8613
$$
INC093-101-031556-
/O.NEW.KIND.FL.W.0060.150407T0224Z-150410T1330Z/
/BFRI3.1.ER.150407T0224Z.150408T0600Z.150410T0130Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River near Bedford.
* from Monday evening to Friday April 10.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.3
feet early Wednesday morning.
* At 21.2 feet...At this level during December 2013 backwater reached
the tailwater of Lake Monroe as Salt Creek stopped falling. The
crest of the river followed 2 days later and reached 27.6 feet at
Bedford and caused Salt Creek to rise nearly 6 feet at the
tailwater of Monroe Lake.
&&
LAT...LON 3881 8643 3883 8650 3885 8656 3882 8657
3879 8651 3877 8645
$$
INC093-101-031555-
/O.NEW.KIND.FL.W.0061.150406T2000Z-150411T0600Z/
/WLLI3.1.ER.150406T2000Z.150408T0600Z.150410T1800Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Williams.
* from Monday afternoon to Saturday April 11.
* At 7:05 AM Thursday the stage was 3.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 9.3 feet by Wednesday morning.the river will fall
below flood stage by Friday early afternoon.
* At 9.3 feet...Flood crest of August 2009. State Road 450 near
Williams and South Chase Riffle Road located about 2 miles
downstream of Williams flooded at this level. Flooding of low
agricultural land in Lawrence and Martin counties.
&&
LAT...LON 3884 8655 3882 8671 3873 8683 3867 8672
3874 8661 3879 8651
$$
INC071-093-175-031555-
/O.NEW.KIND.FL.W.0062.150402T1556Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.150405T1200Z.000000T0000Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Muscatatuck River at Wheeler Hollow.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.0
feet Sunday morning.
* At 18.0 feet...Floods area in a few low spots and woodland areas
along the river. Residential property is not directly at this
point.
&&
LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
3873 8605 3874 8591
$$
INC055-105-119-031555-
/O.NEW.KIND.FL.W.0063.150405T1800Z-150407T0600Z/
/SPNI3.1.ER.150405T1800Z.150406T0000Z.150406T1800Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Spencer.
* from Sunday afternoon to late Monday night.
* At 11:30 AM Thursday the stage was 6.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday early afternoon and
continue to rise to near 14.1 feet by Sunday evening.the river will
fall below flood stage by Monday early afternoon.
* At 14.0 feet...Lowland flooding begins in the Spencer and Gosport
areas. The river begins to backup Rattlesnake, Fall, McCormicks,
Limestone, Big and Bean Blossom Creeks. Spencer Public Access site
begins to flood.
&&
LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
3928 8675 3934 8665
$$
INC027-055-083-031555-
/O.NEW.KIND.FL.W.0064.150404T1600Z-150409T0500Z/
/ELLI3.1.ER.150404T1600Z.150406T0600Z.150408T1700Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Elliston.
* from Saturday afternoon to Thursday April 09.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.5
feet early Monday morning.
* At 21.0 feet...Eastern portion of Greene CR 100 S floods leading to
Plummer. Flooding covers all low bottomlands
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-031555-
/O.NEW.KIND.FL.W.0065.150405T0224Z-150408T1630Z/
/NWBI3.1.ER.150405T0224Z.150406T1200Z.150408T0430Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Newberry.
* from Saturday evening to Wednesday afternoon.
* At 11:30 AM Thursday the stage was 7.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday before midnight and
continue to rise to near 14.6 feet by Monday morning.the river will
fall below flood stage by early Wednesday morning.
* At 15.0 feet...Most lowlands flood. A few inches of water on County
Road 600W just north of the river in Mary Long Cutoff Area.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-031555-
/O.NEW.KIND.FL.W.0066.150404T1500Z-150410T1400Z/
/FREI3.1.ER.150404T1500Z.150407T0600Z.150410T0200Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Edwardsport.
* from Saturday morning to Friday April 10.
* At 7:00 AM Thursday the stage was 11.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 18.1 feet by Tuesday morning.the river
will fall below flood stage by Thursday before midnight.
* At 18.0 feet...Old Vincennes Road and State Road 358 in Daviess
County and Schaefer Road in Knox County are impassable. High water
affects agricultural bottomlands. During agricultural season this
level is of concern to farmers on the unprotected areas along the
river. High water affects river cabins.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$
ILC185-INC027-051-083-125-031555-
/O.NEW.KIND.FL.W.0067.150404T0600Z-000000T0000Z/
/PTRI3.1.ER.150404T0600Z.150409T0000Z.000000T0000Z.UU/
1156 AM EDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* from late Friday night until further notice.
* At 11:30 AM Thursday the stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 21.0 feet by Thursday early afternoon.
* At 21.0 feet...Flooding affects higher bottomlands and may affect a
few residents in an area known as Dodge City. Local roads leading
to Dodge City area are flooded. State Road 257 south of Washington
completely floods at this level if Shoals remains above 16 feet.
Ditch Road begins to flood.
&&
LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
3850 8727 3855 8723
$$
ILC185-INC051-083-031555-
/O.NEW.KIND.FL.W.0068.150404T2125Z-000000T0000Z/
/HAZI3.1.ER.150404T2125Z.150410T0600Z.000000T0000Z.UU/
1056 AM CDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from Saturday afternoon until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.6
feet early Friday morning.
* At 22.0 feet...In agricultural season, extensive flooding of
bottomlands and some of the higher bottomlands is in progress.
High water surrounds Residents in river cabins. Oil fields and
local roads flood.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$
ILC033-101-INC083-153-031555-
/O.NEW.KIND.FL.W.0069.150405T0600Z-150406T0000Z/
/HUTI2.1.ER.150405T0600Z.150405T0600Z.150405T1200Z.UU/
1056 AM CDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Hutsonville Legacy Power Plant Site.
* from late Saturday night to Sunday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.0
feet early Sunday morning.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC047-059-185-193-INC051-083-129-031555-
/O.NEW.KIND.FL.W.0070.150406T0800Z-000000T0000Z/
/MCRI2.1.ER.150406T0800Z.150408T1200Z.000000T0000Z.NO/
1056 AM CDT THU APR 2 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Mount Carmel.
* from late Sunday night until further notice.
* At 9:45 AM Thursday the stage was 14.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 20.1 feet by early Thursday morning.
* At 20.0 feet...River is bankfull in all locations. All oil field
production ceases with the exception of pumping units on
substructures. Access to these are by boat only. Agricultural
losses increase dramatically. Farmers move livestock to higher
ground. City of Mount Carmel leaves flood gates B and C in year
round.
&&
LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
3828 8781 3846 8765
$$1 follow-up statement
391
WGUS83 KIND 031537
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EDT FRI APR 3 2015
...The Flood Warning is no longer in effect for portions of the
following rivers in southern Indiana...
Wabash River...White River...
.Portions of the Wabash and White Rivers forecast to flood based on
Thursday rainfall forecasts will not flood this weekend. However an
unsettled weather pattern following Easter Sunday may bring extensive
river flooding to central and southern Indiana after April 8.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC055-105-119-031607-
/O.CAN.KIND.FL.W.0063.000000T0000Z-150407T0600Z/
/SPNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1137 AM EDT FRI APR 3 2015
The Flood Warning is cancelled for
The White River at Spencer.
* At 10:30 AM Friday the stage was 6.7 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 9.4 feet
Sunday early afternoon.
&&
LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
3928 8675 3934 8665
$$
ILC033-101-INC083-153-031607-
/O.CAN.KIND.FL.W.0069.000000T0000Z-150406T0000Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1037 AM CDT FRI APR 3 2015
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 15.8 feet Sunday evening.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 2, 10:25 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 2, 10:25 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1025 AM EDT THU APR 2 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 240 AM EST THU APR 2 2015 UNSETTLED WEATHER EXPECTED THROUGH FRIDAY NIGHT AS A FRONTAL SYSTEM DROPS SOUTHEAST ACROSS THE OHIO VALLEY. THUNDERSTORMS WILL RETURN EARLY NEXT WEEK AS WELL WITH ANOTHER SYSTEM. THERE COULD BE A FEW SEVERE STORMS TODAY AND THIS EVENING AS WELL AS NEXT WEEK. HEAVY RAIN IS ALSO POSSIBLE AT TIMES THROUGH FRIDAY. MEANWHILE...HIGH PRESSURE WILL RESULT IN DRY BUT COOLER WEATHER SATURDAY AND SUNDAY. && .NEAR TERM /REST OF TODAY THROUGH FRIDAY NIGHT/... ISSUED AT 955 AM EDT THU APR 2 2015 UPDATE...DELAYED INCREASE OF SHOWERS AND THUNDERSTORMS A LITTLE THROUGH EARLY AFTERNOON BASED ON RADAR TRENDS AND RAPID REFRESH. ALSO DROPPED MENTION OF HEAVY RAINFALL UNTIL LATE AFTERNOON AND THEN ONLY MENTIONED IT OVER THE SOUTHERN 2/3 OF OUR REGION. TEMPERATURES AND THE REST OF THE NEAR TERM IS ON TRACK AND ONLY MINOR TWEAKS MADE TO GRIDS IN REST OF FORECAST. PREVIOUS NEAR TERM DISCUSSION FOLLOWS... MAIN FOCUS FOR THE NEAR TERM WILL BE THUNDERSTORMS TODAY THROUGH FRIDAY ALONG WITH POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING AND HEAVY RAIN THIS AFTERNOON THROUGH FRIDAY. DETERMINISTIC MODELS STILL HAVE TIMING DIFFERENCES REGARDING UPPER AND SURFACE WAVES AND CONSEQUENTLY TIMING OF THE COLD FRONT...THAT WAS OVER THE UPPER MIDWEST AND SOUTHERN PLAINS THIS OVERNIGHT. HOWEVER...THE DIFFERENCES IN THE 00Z RUN THIS EVENING...SAVE THE NAM...ARE NOT AS GREAT AS THEY ONCE WERE. THE 00Z GFS IS TRENDING FURTHER NORTH WITH ITS TRACK OF SURFACE WAVES AND THEREFORE FRONTAL POSITION ON FRIDAY PER THE STEADIER 12Z ECMWF. A FEW GEFS MEMBERS WERE CLOSE TO THE OPERATIONAL 12Z ECMWF AS WAS ECMWF ENSEMBLE MEAN. MEANWHILE...THE 00Z CANADIAN IS A BIT QUICKER WITH THE FRONT...ALBEIT SLOWER WITH THE UPSTREAM TROUGH. OVERALL...FEEL A BLEND OF THE 00Z GFS...12Z ECMWF AND 12Z ECENS LOOKS BEST. THE COLD FRONT SHOULD DROP SOUTHEAST TO NEAR MERRIVILLE AROUND 18Z THIS AFTERNOON...TO FAR NORTHERN PARTS OF CENTRAL INDIANA 00Z THIS EVENING...AND TO NEAR THE OHIO RIVER ON FRIDAY...BEFORE IT TEMPORARILY STALLS WITH THE WAVES MOVING ALONG IT. FINALLY...THE FRONT SHOULD MOVE INTO EASTERN KENTUCKY BY 00Z SATURDAY...WHICH SHOULD PUT AN END TO THE SHOWERS ACROSS WESTERN PARTS OF THE FORECAST AREA. THIS REST OF THE AREA SHOULD SEE THE SHOWERS EXIT BY 06Z SATURDAY WITH COOLER AIR MOVING IN BEHIND THE FRONT. SPC SREF ENSEMBLES WERE SHOWING INCREASING MIXED LAYER CAPE TODAY WITH NEAR 500 J/KG NEAR MUNCIE AND AROUND 1000 J/K NEAR VINCENNES AT 21Z THIS AFTERNOON. THIS INSTABILITY SHOULD GRADUALLY WANE TONIGHT WITH NIGHTFALL AND FRIDAY WITH THE FRONT MOVING SOUTHEAST. DEEP MOISTURE AND STRONG FORCING WARRANT CATEGORICAL POPS TODAY THROUGH FRIDAY. AREA OF THUNDERSTORMS...CURRENTLY OVER SOUTHEASTERN MISSOURI AND NORTHEASTERN ARKANSAS AND ASSOCIATED WITH AN UPPER WAVE...SHOULD MOVE TO VINCENNES AND TERRE HAUTE AFTER 5 AM AND EAST OF THE AREA LATE MORNING PER THE 05Z HRRR RAPID REFRESH REFLECTIVITY PROGS. THUNDERSTORMS SHOULD MOVE BACK INTO THE AREA AND OTHERS POP UP THIS AFTERNOON AHEAD OF ANOTHER UPPER WAVE AND AGAIN TONIGHT WITH ANOTHER ONE. THUNDERSTORMS SHOULD BE CONFINED TO THE FAR SOUTHERN TIER OR TWO BY FRIDAY AS THE FRONT SETTLES SOUTHEAST AND STABILITY INCREASES NORTH OF THE FRONT. FINALLY...WILL ONLY CARRY EVENING SHOWER CHANCES ACROSS EAST CENTRAL INDIANA BY FRIDAY NIGHT. REGARDING SEVERE WEATHER POTENTIAL...THE 500-1000 J/KG CAPES COMBINED WITH AROUND 200 METERS SQUARED PER SECONDS SQUARED HELICITY...PER 21Z SPC SREF ENSEMBLES...SHOULD BE SUFFICIENT FOR AT LEAST ISOLATED SEVERE WEATHER THIS AFTERNOON...ESPECIALLY SOUTHWEST OF INDIANAPOLIS...WHERE INSTABILITY SHOULD BE GREATER. SEVERE THREAT SHOULD END THIS EVENING...ESPECIALLY NORTH OF BLOOMINGTON...WITH LOSS OF SOLAR HEATING AND BETTER SHEAR SOUTH OF THERE. OVERALL...SPC DAY1 ENHANCED RISK ACROSS SOUTHERN PARTS OF KNOX...DAVIESS AND MARTIN COUNTIES AND SLIGHT RISK ELSEWHERE OVER CENTRAL INDIANA LOOKS GOOD WITH MAIN SEVERE THREATS BEING DAMAGING WINDS AND LARGE HAIL. HOWEVER...CAN NOT RULE OUT A TORNADO OR TWO AS LIFTED CONDENSATION LEVELS ARE FORECASTED TO LESS THAN 3000 FEET. IF EVEN BRIEF BREAKS OCCUR IN THE CLOUD COVER OCCUR...THIS COULD ALSO AID IN ROTATING STORMS. RAINFALL WILL BE ANOTHER ISSUE THROUGH FRIDAY AS JET STREAKS MOVE THROUGH THE 100 PLUS KNOT UPPER JET THAT WILL BE OVER THE AREA TONIGHT AND FRIDAY...PROVIDING STRONG UPPER DIVERGENCE. JET INTERACTIONS ALONG WITH DEEP MOISTURE...DISPLAYED BY PRECIPITABLE WATER VALUES TO NEAR 1.5 INCHES...OR TWICE OR MORE ABOVE NORMAL FOR EARLY APRIL...SUGGEST HEAVY RAIN MENTION TONIGHT WITH HEAVY RAIN ALSO POSSIBLE MAINLY SOUTH OF INTERSTATE 70 ON FRIDAY. FINALLY...SHOULD SEE BREEZY CONDITIONS TODAY WITH BUFKIT SUGGESTING GUSTS TO 30 MPH OR MORE ARE POSSIBLE THIS AFTERNOON...AFTER THE INVERSION DIES. WENT WITH DAYTIME TEMPERATURES AT OR BELOW 00Z MOS DO TO THICK CLOUD COVER. ALSO...WENT CLOSER TO THE MORE MILD 00Z NAM TEMPERATURES FOR OVERNIGHT LOWS...ESPECIALLY SOUTH OF THE FRONT. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... ISSUED AT 240 AM EST FRI APR 02 2015 FOCUS FOR THE SHORT TERM WILL BE ON TEMPERATURES AS MODELS IN GOOD AGREEMENT THAT SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA. MODEL RH TIME SECTIONS AND CU DEVELOPMENT PROGS SUGGEST THERE WILL BE LITTLE CLOUD COVER AROUND ON SATURDAY WITH PERHAPS SOME CIRRUS SPILLING OVER TOP OF A MISSISSIPPI RIDGE AND ACROSS CENTRAL INDIANA SATURDAY NIGHT. 850 MILLIBAR TEMPERATURE PROGS BRING IN SUB-ZERO TEMPERATURES SATURDAY MORNING BUT WARM IT UP TO 2 TO 4 DEGREES ABOVE ZERO SATURDAY NIGHT. HOWEVER...WITH SUNNY SKIES...SIMILAR 00Z MOS... SLIGHTLY BELOW NORMAL TEMPERATURES...LOOK OK WITH HIGHS IN THE 50S AND LOWS IN THE 30S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ISSUED AT 320 AM EDT THU APR 2 2015 NUMEROUS OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE LONG TERM PERIOD AS BROAD LOW PRESSURE DEVELOPS TO THE WEST AND SLOWLY MOVES THROUGH THE REGION. THIS COULD POTENTIALLY EXACERBATE AN EXISTING HYDROLOGIC ISSUE DEPENDING ON HOW MUCH RAIN OCCURS IN THE NEXT 24 TO 48 HOURS. INSTABILITY INDICES SUGGEST THUNDER IS A POSSIBILITY IN NEARLY ALL PERIODS AND FORECAST WILL REFLECT THAT. && .AVIATION.../DISCUSSION FOR THE 021500Z TAF UPDATE/ ISSUED AT 1025 AM EDT THU APR 2 2015 SCATTERED SHOWERS ARE MOVING THROUGH KIND AT THE MOMENT...BUT RADAR SHOWS ADDITIONAL CONVECTION DEVELOPING TO THE WEST. ATMOSPHERE IS BECOMING MORE FAVORABLE FOR THUNDER AT KIND...SO ADDED A TEMPO GROUP STARTING AT 15Z. STILL WATCHING ON DEVELOPMENT OF WIDESPREAD THUNDER AND WILL LIKELY HAVE TO MADE ADDITIONAL ADJUSTMENTS LATER. PREVIOUS DISCUSSION FOLLOWS... VFR INITIALLY WILL GIVE WAY TO MVFR CONDITIONS AND SHOWERS/THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AS THUNDERSTORMS BECOME MORE WIDESPREAD. ISOLATED TO SCATTERED CONVECTION INITIALLY WILL MERIT LITTLE MORE THAN A VICINITY MENTION...WILL INCLUDE THUNDER EXPLICITLY BEGINNING THIS AFTERNOON AS INSTABILITY INCREASES AND TROUGH/FRONTAL BOUNDARY APPROACHES. WINDS WILL BE SOUTHERLY MUCH OF THE DAY AND INTO THE EVENING...EVENTUALLY BECOMING NORTHERLY AFTER FRONTAL PASSAGE. GUSTS WILL INCREASE LATER THIS MORNING WITH SOME GUSTS PUSHING 30KT POSSIBLE THIS AFTERNOON. PRIOR TO GUSTINESS...WILL CONTINUE TO CARRY LOW LEVEL WIND SHEAR PER VAD WIND PROFILE SHOWING 45 TO 50KT WINDS JUST 2KFT OFF THE SURFACE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK/JH SHORT TERM...MK LONG TERM...NIELD AVIATION...NIELD/50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 2, 4:10 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EDT THU APR 2 2015 INZ021-028>031-035>049-051>057-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 410 AM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAIN AND LIGHTNING. TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN THIS AFTERNOON AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS AND A FEW SEVERE ARE EXPECTED TODAY AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. ADDITIONAL STORMS ARE POSSIBLE STARTING MONDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT AND FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS TODAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS A ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-031000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 410 AM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAIN...FLOODING AND LIGHTNING. TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND FLOODING THIS AFTERNOON AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS AND A FEW SEVERE ARE EXPECTED TODAY AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. FLOODING IS POSSIBLE FRIDAY AND FRIDAY NIGHT. ADDITIONAL STORMS ARE POSSIBLE STARTING MONDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT AND FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS A ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Apr 2, 10:21 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 AM EDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL N TERRE HAUTE 39.47N 87.38W
04/02/2015 E0.25 INCH VIGO IN PUBLIC
VERY SMALL HAIL LASTED ABOUT 2 MINUTES.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 14 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 5 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 18 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Gibson, Knox | 18 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 11 days |
| Apr 2, 3:45 PM EDT | Flood Watch | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 5 more | 28 hr |
| Apr 2, 7:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 41 min |
| Apr 2, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Sullivan | 48 min |
| Apr 2, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe, Owen | 50 min |
Nearby
River Flood Warnings in Indiana, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.